Underactive thyroid

I have been on levothyroxiine 75m for6years a few months ago my doctor cut me down to 50mg I have all the symptoms of the menopause I am 72years of age I wake feeling hot and sweaty I still get palpitations and irregular heartbeat ,I have had a heart MRI scan everything is fine can't understand why I am still feeling like this I am a very healthy person and try to be as active as possible,anyone else feel the same,

2 Replies

oldestnewest
  • The most likely reason Daviespat is that your doctor has reduced your thyroid hormone from 75mcg due only to your TSH result and that has affected your metabolism giving you the clinical symptoms you state above.

    We all need an optimum dose of levothyroxine to feel well and if doctors mess about just because of the TSH level - the result is that we become unwell again or even worse, if we weren't all that well before.

    If you email louise.warvill@thyroiduk.org and ask for a copy of the Pulse online article by Dr Toft and question 6, discuss with your GP, how low our TSH can go in order to be well, even the addition of some T3. Before the blood tests came in we were dosed between 200mcg and 400mcg NDT, nowadays it is much lower to keep us 'within normal' range. That's a big mistake for most of us who rely on doctors knowing something about how best to treat us and many are really disappointed. That's why we have forums like this one, thankfully for many of us.

    You take levothyroxine first thing with a glass of water and wait about an hour before eating, some foods interfere with the uptake. If you've not had a blood test for B12, Vit D, iron, ferritin and folate recently make an appointment. Always get copies, from now on from the surgery (we are entitled to them) for your own records and so that you can post them if you have a query.

    When you have a thyroid gland blood test it should be as early as possible, not having taken levothyroxine before but take afterwards as it can skew results.

    Regards

You may also like...